EconPapers    
Economics at your fingertips  
 

ESTIMATION FOR NONNEGATIVE AUTOREGRESSIVE PROCESSES WITH AN UNKNOWN LOCATION PARAMETER

William P. McCormick and George Mathew

Journal of Time Series Analysis, 1993, vol. 14, issue 1, 71-92

Abstract: Abstract. Consider an AR(1) process given by Xt=γ+øXt+Zt≥ 1. where 0 ≤γ, 0 ≤ø 1 are unknown parameters and the innovations Zt, ≥ 1, are independently and identically distributed positive random variables. We propose estimates of (γø) which are obtained as the solution to a linear programming problem and establish their strong consistency. When the Zts have the exponential distribution. our estimate becomes the conditional maximum likelihood estimate given X0. Under the assumption of regular variation of the innovation distribution at its left and right endpoints (assumed to be 0 and ∝ respectively), we establish asymptotic limit laws for the estimates. Consistent estimators for a class of moving‐average processes with heavy‐tailed innovation distribution are also presented.

Date: 1993
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1111/j.1467-9892.1993.tb00130.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:14:y:1993:i:1:p:71-92

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jtsera:v:14:y:1993:i:1:p:71-92